Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 19, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 16, 2009, 2:09 AM EDT for Hancock County, Wood County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2009, 2:09 AM EDT (06:09 UTC)
- Expired
- May 16, 2009, 2:47 AM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Hancock County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 148 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 160609
SVRCLE
OHC063-173-160700-
/O.NEW.KCLE.SV.W.0019.090516T0609Z-090516T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
209 AM EDT SAT MAY 16 2009
THE NATIONAL WEATHER SERVICE CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HANCOCK COUNTY IN NORTHWEST OHIO
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 300 AM EDT
* AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BENTON RIDGE...OR
10 MILES WEST OF FINDLAY...AND WAS MOVING NORTHEAST AT 55 MPH.
PENNY SIZE HAIL CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MCCOMB...
NORTH BALTIMORE...
HOYTVILLE...
VAN BUREN...
JERRY CITY...
BOWLING GREEN...
NORTHWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4133 8342 4091 8379 4095 8389 4113 8390
4162 8354 4162 8342
TIME...MOT...LOC 0609Z 211DEG 47KT 4104 8382
$$
KING1 follow-up statement
000
WWUS51 KCLE 160647
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
247 AM EDT SAT MAY 16 2009
OHC063-173-160657-
/O.CAN.KCLE.SV.W.0019.000000T0000Z-090516T0700Z/
HANCOCK OH-WOOD OH-
247 AM EDT SAT MAY 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR WOOD AND NORTHWESTERN HANCOCK
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4133 8342 4091 8379 4095 8389 4113 8390
4162 8354 4162 8342
TIME...MOT...LOC 0647Z 211DEG 47KT 4146 8348
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:42 AM EDT, 27 minutes earlier.
Area forecast discussion, May 16, 1:42 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
142 AM EDT SAT MAY 16 2009
.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH ACROSS THE REGION TONIGHT AND THEN A
COLD FRONT WILL MOVE THROUGH SATURDAY. HIGH PRESSURE WILL BUILD IN
FOR SUNDAY AND THE EARLY PART OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WILL PUT OUT A QUICK UPDATE FOR MINOR CHANGES. PRETTY GOOD STORMS
OCCURRING TO THE WEST AND SOUTHWEST THIS EVENING. FORTUNATELY THE
AIRMASS OVER THE LOCAL AREA REMAINS RELATIVELY STABLE.
THUS...EXPECT CONVECTION MOVING N TOWARD KFDY AND KMNN TO CONTINUE
TO DISSIPATE. BETTER CHANCES WILL COME AFTER MIDNIGHT WHEN THE
ACTIVITY ENTERING WESTERN IN ARRIVES. WILL HANG ON TO LIKELY POPS
IN THE WEST OVERNIGHT BUT WOULD BE VERY SURPRISED TO SEE MUCH IF
ANY ACTIVITY MAKE IT EAST OF I-71 BY DAYBREAK. HAVE NUDGED TEMPS UP
A LITTLE IN THE WEST OVERNIGHT AS WELL.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
HE MODELS IN GENERAL AGREEMENT WITH THE COLD FRONT MOVING THROUGH
TOL AND FDY AROUND 13Z...CLE AND MFD AROUND 17Z...CAK 18Z...YNG 19Z
AND ERI 20Z. THE GFS IS A LITTLE FASTER THAN THE NAM. THE FORECAST
IS TOUGH FOR NORTH CENTRAL OHIO...IT MAY ONLY RAIN FOR 90 MINUTES OR
LESS WITH NOT MUCH QPF. IF THE FRONT KEEPS WITH THE FAST PACE AND
PLENTY OF CLOUDS IN THE AM THIS MAY LIMIT THE THREAT OF SEVERE
WEATHER TO MAINLY EAST OF THE FORECAST AREA OR THE EXTREME EASTERN
PORTION OF THE REGION. THE CLOUDS WILL DECREASE AFTER FROPA.
MOSTLY CLEAR SATURDAY NIGHT EXCEPT FOR SOME LAKE EFFECT CLOUDS
POSSIBLE IN THE SNOW BELT WITH THE LAKE AND 850 MB TEMPERATURE
DIFFERENCE NEAR 14C. PLENTY OF RIDGING SO WILL KEEP IT DRY. THE
THREAT OF FROST WILL BE QUITE LOW WITH THE WIND CONTINUING.
NORTHWEST OHIO HAS A LITTLE BETTER CHANCE.
COULD BE SOME LAKE EFFECT CLOUDS SUNDAY MAINLY OVER THE EASTERN
AREAS WITH A LARGE LAKE AND 850 MB TEMPERATURE DIFFERENCE...WITH
SOME RIDGING WILL KEEP IT DRY.
WITH HIGH PRESSURE OVER THE AREA SUNDAY NIGHT WILL BE THE COLDEST
NIGHT WITH LOWS IN THE MID 30S. WILL MENTION AREAS OF FROST AND
ISSUE AN SPS TO HIGHLIGHT THIS. DRY MONDAY.
WENT WITH THE COOLER GUIDANCE FOR SATURDAY WITH THE CLOUDS AND
SHOWER THREAT AND THEN COOLER SUNDAY NIGHT WITH HIGH PRESSURE IN PLACE.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
KEPT THE THREAT IN THE NORTHERN AREAS FOR TUESDAY WITH THE FRONT
SAGGING IN FROM THE NORTH. BOTH MODELS AGREE WITH THAT.
LEANED TOWARDS A GFS SOLUTION FOR THE EXTENDED. LOOKS AS IF A
COLD FRONT WILL DRIFT INTO THE REGION ON WEDNESDAY AND THEN STALL
NEAR THE OHIO RIVER VALLEY. AS THE NEXT STORM SYSTEM TAKES SHAPE
ACROSS THE PLAINS THROUGH FRIDAY THIS BOUNDARY WILL LIFT BACK TO
THE NORTH. SO WITH THAT WE WILL MENTION SOME SCATTERED
SHOWERS/THUNDERSTORMS AS THE BOUNDARY MEANDERS ACROSS THE REGION.
TEMPERATURES WILL BE NEAR SEASONAL LEVELS.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
CONVECTION AHEAD OF A COLD FRONT IS ABOUT TO MOVE INTO THE WESTERN
PORTION OF THE AREA AT 06Z. EXPECT THIS ACTIVITY TO CONTINUE EAST
THROUGH THE NIGHT...FED BY A SSWLY LOW LEVEL JET. EXPECT VFR
CONDITIONS ACROSS THE AREA TO DROP TO MVFR/IFR IN CONVECTION. COLD
FRONT WILL MOVE EAST THROUGH THE AREA AFTER 12Z REACHING NEAR KCLE
BY 18Z OR SO. EXPECT CONVECTION TO REDEVELOP ALONG AND EAST OF THE
FRONT DURING THE LATE MORNING AND EARLY AFTERNOON WITH CLEARING
BEHIND THE FRONT. STRONG WLY WINDS WILL MOVE IN BEHIND THE FRONT
GUSTING TO 30 KNOTS.
OUTLOOK...NON-VFR CONDITIONS POSSIBLE TUE NIGHT INTO WEDNESDAY
WITH THE NEXT COLD FRONT.
&&
.MARINE...
ONSHORE/LIGHT FLOW TO BECOME SOUTHEAST AND EVENTUALLY SOUTH BY
MORNING. WINDS WILL PICK UP QUICKLY IN THE MORNING SATURDAY AHEAD OF
A COLD FRONT. SMALL CRAFT ADVISORY WILL BE NEEDED. FRONTAL PASSAGE
DURING THE DAY SATURDAY WITH WINDS COMING AROUND TO THE WEST BY
EVENING. GRADIENT MAY STILL BE TOO TIGHT FOR WINDS TO DIMINISH
ENOUGH TO ALLOW SMALL CRAFT TO LOWER FOR SUNDAY. DEFINITELY BY
SUNDAY EVENING AS HIGH PRESSURE BUILDS FIRMLY IN...WINDS/WAVES TO
DIMINISH/SUBSIDE. A WEAK FRONT APPROACHES FROM THE NORTH WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 4 PM EDT SUNDAY
FOR LEZ142>149.
&&
SYNOPSIS...KIELTYKA
NEAR TERM...KUBINA
SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA/MULLEN
AVIATION...TK
MARINE...OUDEMANHazardous weather outlook, May 15, 3:40 PM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EDT FRI MAY 15 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-161945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 340 PM EDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FROST WILL BE POSSIBLE ACROSS WESTERN OHIO SUNDAY MORNING BUT WILL EXPAND IN COVERAGE BY MONDAY MORNING. THE BEST CHANCES OF FROST WILL BE MONDAY MORNING...ESPECIALLY IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-161945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 340 PM EDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.